Get access

Skin biopsy–proven flecainide-induced neuropathy

Authors

  • Ahmet Z. Burakgazi MD,

    1. Department of Neurology, George Washington University, Washington, DC, USA
    Current affiliation:
    1. Virginia Tech Carilion School of Medicine, Roanoke, Virginia
    Search for more papers by this author
  • Michael Polydefkis MD, MPH,

    1. Department of Neurology, The Johns Hopkins School of Medicine, 855 North Wolfe Street, Rangos 248, Baltimore, Maryland 21205, USA
    Search for more papers by this author
  • Ahmet Höke MD, PhD

    Corresponding author
    1. Department of Neurology, The Johns Hopkins School of Medicine, 855 North Wolfe Street, Rangos 248, Baltimore, Maryland 21205, USA
    • Department of Neurology, The Johns Hopkins School of Medicine, 855 North Wolfe Street, Rangos 248, Baltimore, Maryland 21205, USA
    Search for more papers by this author

Abstract

Flecainide acetate is a classic Ic antiarrhythmic agent used to treat a variety of cardiac arrhythmias. Non-cardiac side effects usually affect the central nervous system. Few case reports of possible flecainide-induced peripheral neuropathy have been reported. We report this unique case in that flecainide-induced sensory neuropathy was confirmed with skin biopsy, and subsequent improvement of neuropathy was documented with assessment of intraepidermal nerve fiber density in a repeat nerve biopsy. Muscle Nerve 45: 144–146, 2011

Ancillary